This website is intended for UK healthcare professionals only Log in | Register

Tag Archives: anaphylaxis

April 2019 Br J Cardiol 2019;26:76–8 doi:10.5837/bjc.2019.016 Online First

Fatal anaphylaxis following teicoplanin administration during pacemaker implantation

Michael Chapman, Andrew Turley, Thanh Phan, Nicholas Linker

Abstract

Introduction Each year over 50,000 cardiac implantable electronic device (CIED) procedures are undertaken in the UK.1 Despite prophylactic measures, device infection, one of the more severe complications, still occurs. This complication is associated with hospital admissions, increased mortality and cost.2-4 The majority of infections are caused by Staphylococcus spp. (60–80%) with the remainder predominantly caused by other Gram-positive cocci, Gram-negative bacilli and candida spp.5,6 Retrospective analysis of over 200,000 implantable cardioverter defibrillator procedures showed increased infection risk to be associated with generator cha

| Full text
Close

You are not logged in

You need to be a member to print this page.
Find out more about our membership benefits

Register Now Already a member? Login now
Close

You are not logged in

You need to be a member to download PDF's.
Find out more about our membership benefits

Register Now Already a member? Login now